MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE

APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE
Model Number A4E04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Thrombectomy - proximal tip where the hub is, snapped - "the blue portion." x-ray tech was able to thread over the wire and when the doctor tried to inflate the balloon, the proximal end snapped - everything was fine during prep.No unintended material entered patient." patient status - "no impact to patient." type of intervention - "opened a second unit.Second unit worked as expected." additional information received via email from (b)(6) on august 4, 2016 - no excessive force for this incident, but customer did say that there have been / are times when the catheter is difficult to thread.No blockage when inserting the guide wire.Nothing different noticed for the 2nd unit.No lot number for the 2nd unit.They did not thread the wire during prep.The contrast solution is 50% saline and 50% omnipaque contrast.The guidewire used was terumo (gr3506, gs3506), newton guidewire, usually.035 diameter.
 
Additional Manufacturer Narrative
Additional information was requested from the customer and provided.Investigation summary: the event product was returned for evaluation.Upon inspection, engineering noted that the catheter was defective at the guide wire luer hub junction.All catheters devices undergo 100% hub assembly leak test inspection and visual inspection during the manufacturing and assembly process.The exact root cause of the event is unknown; in order to break the catheter hub from the body, a considerable amount of force must be placed on the catheter.Applied medical will continue to monitor its vigilance systems and take appropriate actions, where needed.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
A4E04, PYTHON 9MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5883849
Report Number2027111-2016-00589
Device Sequence Number13784588
Product Code DXE
UDI-Device Identifier00607915113438
UDI-Public(01)00607915113438(17)210106(30)01(10)1262756
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/06/2021
Device Model NumberA4E04
Device Catalogue Number100624101
Device Lot Number1262756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1